Only 1lb weight loss this month.. could it be pills?

Options
Hi. I’ve been cico’ing since March and lost 1 stone 4lbs and have been getting on great. I’ve been doing this with the help of my Fitbit which is linked to my MFP account.

Everything has been going well apart from this month, instead of losing my usual 4lb’s, I’ve only seemed to have lost 1lb!? The only thing that I’ve done differently this month is that I’ve started taking Zoloft anti depressants and ferrous fumerate but neither should cause any sort of weight gain.

I’m really disappointed as I worked hard this month. Had a goal for my holiday next week but looks like I’ll miss it for some bizarre reason. Anyone have any idea what might be going on?

I’m logging accurately

My Fitbit is not high senstitive (I.e. I’m right handed and say it’s on my right hand but wear it on my left). Plus ta worked for me for months, surely it wouldn’t start becoming inaccurate

Mfp has been taking calories off me as I’ve lost weight so surely shouldn’t be a stall based on that?

Could be water retention but from what?

Anyone?

Replies

  • kshama2001
    kshama2001 Posts: 28,028 Member
    Options
    Some forms of iron cause constipation. Has this been an issue for you recently?

    I haven't had issues with constipation since I started taking powdered vitamin C to bowel tolerance. As a bonus, Vitamin C enhances iron absorption.
  • bjess8411
    bjess8411 Posts: 68 Member
    edited August 2018
    Options
    hoops1888 wrote: »
    Hi. I’ve been cico’ing since March and lost 1 stone 4lbs and have been getting on great. I’ve been doing this with the help of my Fitbit which is linked to my MFP account.

    Everything has been going well apart from this month, instead of losing my usual 4lb’s, I’ve only seemed to have lost 1lb!? The only thing that I’ve done differently this month is that I’ve started taking Zoloft anti depressants and ferrous fumerate but neither should cause any sort of weight gain.

    I’m really disappointed as I worked hard this month. Had a goal for my holiday next week but looks like I’ll miss it for some bizarre reason. Anyone have any idea what might be going on?

    I’m logging accurately

    My Fitbit is not high senstitive (I.e. I’m right handed and say it’s on my right hand but wear it on my left). Plus ta worked for me for months, surely it wouldn’t start becoming inaccurate

    Mfp has been taking calories off me as I’ve lost weight so surely shouldn’t be a stall based on that?

    Could be water retention but from what?

    Anyone?

    I noticed the same thing, no weight loss, when I was on an antidepressant. It has picked back up since I went off it.
  • hoops1888
    hoops1888 Posts: 93 Member
    Options
    Thanks for all your replies.

    Yes, the iron does cause stomach trouble though I’ve always had a tendency to be not so regular. I just didn’t think it would cause that much of an issue because I’m out of my goal for the month by 3lb’s. I am super cold actually. My ferotom levels were very low last year but I brought them up through using tablets and doctor says I’m no longer deficient but my levels are on the low side. I take them because they help my hair grow more at the front.

    Re Zoloft, I believe weight gain is to do with increased appetite rather than the metabolism slowing down or water retention but this situation does coincide with starting those tablet do there could be something in that.

    Something else I thought of was the walking that I’m doing - I would maybe normally weight myself a few days after power walking. I’ve heard you can hold water in your muscles or something to that effect.

    Meanwhile, I’ll keep doing what I’m doing and hopefully it’s just one of those things and that illl continue to lose weight at my normal pace!
  • Seffell
    Seffell Posts: 2,226 Member
    Options
    hoops1888 wrote: »
    Just a short update, I weighed myself this morning and I was all of a sudden at my goal (not overall goal, just a holiday goal).

    I have no idea what happened but I’m happy! Thanks for all the advice and support!

    This is how our bodies work. Remember this occasion for the next time you have a stall.
  • emmamcgarity
    emmamcgarity Posts: 1,594 Member
    Options
    I also have only lost 1 pound this month but my exercise has been increased and a busy life hasy logging not as tight as I prefer. Took measurements on August 1 and decided to take a peek yesterday since the scale isn’t moving at the moment. To my surprise I have lost an inch in my waist and an inch in my hips this month. All those words to say that the scale is not the only measure of progress.
  • Psychgrrl
    Psychgrrl Posts: 3,177 Member
    Options
    tanyamum wrote: »
    Zoloft can be known to put on weight in certain people. But that doesn't mean it has too. Don't ditch them because you obviously need them and any weight gain should only be temporary. Keep going your doing well.

    An important distinction ... Zoloft can affect behaviors which may lead to weight gain, but the pills themselves don’t cause weight gain as they don’t have caloric value.

    Some people experience increased appetite. Some people feel can feel increased nausea. And the mental heath issues underlying the need to take the medication can make you feel lethargic. All of these things can lead to weight gain. Being aware of the potential side effects can help you counter them.

    That being said, I can say if the pills have affected you in this way. Weight loss doesn’t happen at a constant rate, even when we do everything “right.”

    You’re on the right track and have gotten some excellent advice! Keep at it!
  • lolly2414
    lolly2414 Posts: 186 Member
    edited August 2018
    Options
    I also have only lost 1 pound this month but my exercise has been increased and a busy life hasy logging not as tight as I prefer. Took measurements on August 1 and decided to take a peek yesterday since the scale isn’t moving at the moment. To my surprise I have lost an inch in my waist and an inch in my hips this month. All those words to say that the scale is not the only measure of progress.

    Thanks for this reminder! I've had my worst month weight-loss-wise this month since starting on my weight loss journey in May, yet my pants are feeling a little looser and my thighs are looking a little less like cottage cheese (lol), so I know I'm making progress too, even if the scale doesn't show it.